Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 321, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Dec 3, 2005, 11:23 PM CST for Davidson County, Sumner County, Tennessee. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 3, 2005, 11:23 PM CST (05:23 UTC)
- Expired
- Dec 4, 2005, 12:00 AM CST
- In force
- 37 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Davidson County, TN, Sumner County, TN
The radar
The Nashville radar (KOHX), 16 km from the middle of the area, began a volume at 05:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 3, 8:05 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 564 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 509 m²/s²
- 0-3 km storm-relative helicity
- 605 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 040523 SVROHX TNC037-165-040600- /O.NEW.KOHX.SV.W.0321.051204T0523Z-051204T0600Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1123 PM CST SAT DEC 3 2005 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DAVIDSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF NASHVILLE SUMNER COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF GALLATIN * UNTIL MIDNIGHT CST * AT 1117 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF GALLATIN TO 11 MILES NORTHWEST OF NASHVILLE...OR ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF GALLATIN TO 9 MILES EAST OF ASHLAND CITY...AND MOVING EAST AT 65 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... OLD HICKORY...LAKEWOOD...HENDERSONVILLE AND GALLATIN BY 1130 PM CST LAT...LON 3656 8655 3617 8696 3611 8663 3655 8630 $$ 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 3, 10:28 PM CST, 55 minutes earlier.
Area forecast discussion, Dec 3, 10:28 PM CST, 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1028 PM CST SAT DEC 3 2005 .UPDATE...MIDDLE TENNESSEE IS NOW BLANKETED WITH SEVERE WEATHER WATCHES THROUGH THE LATE NIGHT HOURS, AS A COLD FRONT MOVES IN FROM THE WEST. THE COLD FRONT WAS POISED JUST NORTHWEST OF STEWART COUNTY AT 1000 AM, AND WILL SWEEP SOUTHEASTWARD ACROSS MIDDLE TENNESSEE DURING THE REMAINDER OF THE NIGHT. EXPECT PRECIPITATION TO END FOLLOWING PASSAGE OF THE SQUALL LINE, THAT REACHED FROM NEAR CLARKSVILLE TO NEAR JACKSON, TENNESSEE AT 1030 PM. WILL LIKELY START TO CLEAR WATCH AREAS FOR SOME WESTERN COUNTIES BY MIDNIGHT, AS LINE OF STORMS MOVES EASTWARD. && .OHX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH UNTIL 5 AM SUNDAY FOR THE FOLLOWING ZONES: BEDFORD...COFFEE...FIRE WEATHER ZONE DISTRICT 5 SOUTH BEDFORD-GILES-HARDIN-HICKMAN-LAWRENCE-LEWIS-LINCOLN-MARSHALL-MAURY-PERRY-WAYNE... GILES...GRUNDY...LAWRENCE...LEWIS...MARSHALL...MAURY...PERRY... AND WAYNE. SEVERE THUNDERSTORM WATCH UNTIL 3 AM SUNDAY FOR THE FOLLOWING ZONES: BENTON...CANNON...CHEATHAM...CLAY...CUMBERLAND... DAVIDSON...DEKALB...DICKSON...FENTRESS...FIRE WEATHER ZONE DISTRICT 4 CANNON-CLAY-CUMBERLAND-DE KALB-FENTRESS-JACKSON-MACON-OVERTON-PICKETT-PUTNAM-SMITH-TROUSDALE-WARREN-WHITE... FIRE WEATHER ZONE DISTRICT 5 NORTH CHEATHAM-DAVIDSON-DICKSON-HOUSTON-HUMPHREYS-MONTGOMERY-ROBERTSON-RUTHERFORD-STEWART-SUMNER-WILLIAMSON-WILSON... HICKMAN...HOUSTON...HUMPHREYS...JACKSON...MACON...MONTGOMERY... OVERTON...PICKETT...PUTNAM...ROBERTSON...RUTHERFORD...SMITH... STEWART...SUMNER...TROUSDALE...VAN BUREN...WARREN...WHITE... WILLIAMSON...AND WILSON. && 19/19
Hazardous weather outlook, Dec 3, 10:41 PM CST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NASHVILLE TN 1041 PM CST SAT DEC 3 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-041030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 1041 PM CST SAT DEC 3 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. ...SEVERE STORMS AND ISOLATED TORNADOES POSSIBLE IN THE MID STATE TONIGHT... .DAY ONE...REST OF TONIGHT A COLD FRONT WILL SWEEP ACROSS MIDDLE TENNESSEE AND PRODUCE THE POSSIBILITY OF SEVERE THUNDERSTORMS...WITH ISOLATED TORNADOES AND LARGE HAIL. AT 1030 PM...A SQUALL LINE WAS OVER NORTHWESTERN MIDDLE TENNESSEE AND IS FORECAST TO MOVE EASTWARD ACROSS OTHER PARTS OF THE MID STATE BETWEEN NOW AND 500 AM. LARGE HAIL...TO PENNY SIZE... FELL FROM A SEVERE THUNDERSTORM IN THIS LINE...NEAR ERIN... SHORTLY AFTER 10 PM TONIGHT. LOW LEVEL HELICITIES ARE HIGH TONIGHT...AND WILL INCREASE THE POSSIBILITY FOR ISOLATED TORNADOES. REMEMBER...NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS BECAUSE IT IS DIFFICULT...IF NOT IMPOSSIBLE...TO SEE THEM COMING. STAY TUNED TO A RELIABLE SOURCE OF WEATHER INFORMATION FOR THE REST OF THE NIGHT AND LISTEN FOR ANY SEVERE WEATHER WARNINGS THAT MIGHT BE ISSUED FOR YOUR AREA. BE READY TO RESPOND QUICKLY IF A TORNADO WARNING IS ISSUED FOR YOUR AREA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...HOWEVER THERE IS A CHANCE FOR SNOW...SUNDAY NIGHT AND MONDAY...AND AGAIN THURSDAY INTO FRIDAY...AS A COLD...BROAD UPPER TROUGH DEVELOPS ACROSS THE COUNTRY. .SPOTTER ACTIVATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE ADVISED TO STAY ALERT FOR THE REST OF THE NIGHT...AS THE THUNDERSTORMS MOVE THROUGH MIDDLE TENNESSEE. MASSIE
In the hours before
Local storm report, Dec 3, 10:30 PM CST, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1030 PM CST SAT DEC 03 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1022 PM HAIL 2 N ERIN 36.34N 87.70W
12/03/2005 0.75 INCH HOUSTON TN LAW ENFORCEMENT
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 3, 7:45 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Stewart | 30 min |
| Dec 3, 10:10 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Montgomery | 35 min |
| Dec 3, 10:34 PM CST | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 26 min |
| Dec 3, 11:13 PM CST | Severe Thunderstorm Warning | OHX | Perry, Wayne | 32 min |
| Dec 3, 11:26 PM CST | Severe Thunderstorm Warning | OHX | Lewis | 19 min |
| Dec 3, 11:37 PM CST | Severe Thunderstorm Warning | OHX | Maury | 28 min |
| Dec 4, 12:43 AM CST | Severe Thunderstorm Warning | OHX | DeKalb, Putnam | 32 min |
| Dec 4, 1:06 AM CST | Severe Thunderstorm Warning | OHX | Cumberland, Fentress | 24 min |
| Dec 4, 3:47 PM CST | Snow Advisory | OHX | Cumberland, Fentress, Overton, Pickett, Putnam, Van Buren and 1 more | 15 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.